MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation is in process.
 
Event or Problem Description
Customer called to report that 24 samples in one run were called as late positive results on the realtime sars-cov-2 assay, but they were called negative on re-test.Customer indicated that samples are in 2 ml viral transport media.Customer indicates the run in question was performed on (b)(6).The molecular application specialist (mas) reviewed run data to find many of the positive in row h.Mas attempted to ask customer about amplification reagent thawing; however, there was no answer.Mas attempted to follow up with the customer in regards to troubleshooting as well as to understand what results were reported outside the laboratory and if there was any impact to patient management.Responses were not received; below is a chronology of attempts: 18 november mas called lab.Customer not available; mas left a message.19 november mas called to ask customer follow-up questions.Customer indicated that his supervisor would have to answer them.Supervisor was out of the office.Mas agreed to send the list of questions to the customer.Customer agreed to present the questions to his supervisor to address.23 november mas called to follow up with customer.There was no answer.10 december mas called customer.Customer agreed to present the questions to management.There has been no allegation of adverse impact to patient management associated with these questioned results.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, a quality data review and a complaint history review.The results of the investigation are summarized as follows: customer data review: the results logs for the samples in question were reviewed.It was noted, only 20 samples were identified in the data review, not 24 as originally described by the customer.Runs were valid, met assay specification requirements, and no error codes or flags were displayed for the controls.There is no indication that the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 511194 is performing outside of established design performance specifications.Quality data review: the device history records (dhr) review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 511194 and its components was performed.The review did not identify any issues which could result in the reported complaint during the production or the release testing for lot 511194.The capa review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 511194 and its components was performed and did not identify any internal or post-production use issues related to these lot numbers and the reported issue.Complaint history review: the lot specific complaint history review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 511194 did not identify any additional complaints related to the reported issue.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 511194 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key10988692
Report Number3005248192-2020-00117
Device Sequence Number14322093
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/27/2022
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number511194
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1